Announcement

Collapse
No announcement yet.

Day 12 of Lotemax - still inflamed & mucus

Collapse
X
  •  
  • Filter
  • Time
  • Show
Clear All
new posts

  • Day 12 of Lotemax - still inflamed & mucus

    Well its day 12 of my Lotemax x4 regimen, after a good nights sleep woke up this morning to red irritated eyes with mucus discharge - same as always - in other words the Lotemax seems to be doing nothing for my condition.Anyone else whos' been on Lotemax had discharge? I believe I read in the box insert mucus is a side effect, so also is eye irritation.. so which is worse, the condition or the cure?
    I'm so tired of this, I haven't had lasik, this is just something thats developed during the past year (I'm 41), apart from the pin prick sensation I suffer from, cosmetically its making me feel old and tired, I know a lot of people have it worse than I - but it could be a heck of a lot better. I'm on my 2nd eye doc as well he claims to suffer from dry eyes and yet he doesn't appear very sympathetic. I'm supposed to be taking Restasis concurrently with the Lotemax but I stopped for a week to see if the Restasis was what was causing me not to improve - but its obviously not the Restasis - I'm also worried about taking Restasis long-term - I've read it kills off cells, I feel caught between a rock and a hard place.
    Sorry if it seems I'm venting - but I'm just so tired of not having good eyes.

  • #2
    Hi Yoganut,

    So sorry you are going through a rough time. I've had multiple boughts of bad inflammation and usually Lotemax 2x a day did the trick in a few days. Back in December though, I was in a similar situation as you. I was on Lotemax 4x a day, and things just kept getting worse. After about 3 or 4 weeks, I knew the steriod was not going to help (and thought it could potentially be making things worse), so I started to ween myself off of it. My doctor on the other hand tried to throw even more prescription drops at me. I would discuss your concerns with your doctor. Have you used Lotemax successfully in the past? It is possible that you are just having a bad reaction to it. Not everyone responds well to steriods. There may be other NSAID options that you could try.

    To get through my rough patch when steriods weren't helping, I tried to use thicker drops during this time (Celluvisc) and iced my eyes pretty regularly (to help with inflammation), and eventually things calmed down. I'm not really sure why the steriod did not do the trick that time, it may have been a combination of things. Not sure where you live, but right now allergy season is starting for me, and I can feel it in my eyes.

    I would share your concerns with your doctor, and I hope he/she can provide a helpful response. Hang in there, and I hope this rough spell passes for you soon.

    -Shells

    Comment


    • #3
      same here...i'm on lotemax (4th week) 2x every day...no improvment ...still red... my doctor told me i should continue cause he thinks will work ...he said steroids are the only thing that can reduce chronic inflammation and also that restasis is not for every case (i guess only aqueous deficient dry eyes and not other ones) ...he said that american doctors give restasis too much good luck my friend
      Last edited by Francesco; 12-Apr-2008, 12:34.

      Comment


      • #4
        thanks to both of you for your kind thoughts.

        I do feel I'm one of the unlucky few who are having a bad reaction to Lotemax - or at least its not doing anything to help me. I was on it once before and basically it really didn't do much. I do feel that you are right Francesco, American eye docs do seem to push Restasis. I have told my doc that Restasis makes my eyes feel more sore, but... at the same time I don't want to seem like an uncompliant patient... what to do.. do I go looking for a 3rd eye doc? By the way I'm in sunny Ohio, spring hasn't really come to us yet. We don't even really have any trees in bud, so I'm not sure if its allergies... sigh.. maybe its just middleage

        Comment


        • #5
          Hi Yoganut,

          I guess it could be anything. Half the time I have no idea what causes my flare-ups. It probably isn't time to find a new doc yet. I think that some docs will realize after 2 weeks on a steriod with no improvement, that maybe you should try another option. When is your next appointment? If it is not real soon, could you bump it up so that you can discuss this stuff and let your doc examine your eyes. They might be able to see the added irritation and might agree that Lotemax is not the way to go this time around. Good luck.

          -Shells

          Comment


          • #6
            I reach the point of "diminishing returns" with Lotemax in 3 days. More than that, and it makes things worse. Still, I keep a bottle in the fridge for freak-out emergencies. Darn drops!

            C

            Comment


            • #7
              my next appt is in 6 weeks time. The idea was for me to try Lotemax and Restasis for 2 months. I hate to seem like a whiney patient. As I said he didn't seem that interested when I went back to him before, he basically said plugs or Restasis. He also must have been thinking part of my itchy eyelid problems was allergies as he had given me Pataday to try and asked me how I got on with that (I had tried it a couple of days but didn't really see/feel any difference) perhaps he just thinks I'm being difficult.

              Comment


              • #8
                I went in with dry, inflammed eyes. 9 days of this stuff and I went back and he said I was doubly worse. He took me off it and I got some better. This was in February. Still strugging, some days more than others.

                Comment


                • #9
                  i am on this too

                  My eye doctor wants me to use if for two month. Also almost two weeks now. It's working, but slowly. So, have a little more patience, maybe. Anyway, good luck to you.

                  Hasan.

                  Originally posted by yoganut View Post
                  Well its day 12 of my Lotemax x4 regimen, after a good nights sleep woke up this morning to red irritated eyes with mucus discharge - same as always - in other words the Lotemax seems to be doing nothing for my condition.Anyone else whos' been on Lotemax had discharge? I believe I read in the box insert mucus is a side effect, so also is eye irritation.. so which is worse, the condition or the cure?
                  I'm so tired of this, I haven't had lasik, this is just something thats developed during the past year (I'm 41), apart from the pin prick sensation I suffer from, cosmetically its making me feel old and tired, I know a lot of people have it worse than I - but it could be a heck of a lot better. I'm on my 2nd eye doc as well he claims to suffer from dry eyes and yet he doesn't appear very sympathetic. I'm supposed to be taking Restasis concurrently with the Lotemax but I stopped for a week to see if the Restasis was what was causing me not to improve - but its obviously not the Restasis - I'm also worried about taking Restasis long-term - I've read it kills off cells, I feel caught between a rock and a hard place.
                  Sorry if it seems I'm venting - but I'm just so tired of not having good eyes.

                  Comment

                  Previously entered content was automatically saved. Restore or Discard.
                  Auto-Saved
                  Smile :) Biggrin :D Wink ;) Rolleyes :rolleyes: Tongue :p Cool :cool: Redface :o Confused :confused: Eek :eek: Frown :( Mad :mad:
                  x
                  Insert: Thumbnail Small Medium Large Fullsize Remove  
                  x

                  Unconfigured PHP Module

                  Collapse

                  Working...
                  X

                  Debug Information